| Model Number |
GLJ-50-M |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/13/2025
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during colon resection, while doing additional suturing the needle broke when the needle tip was held with a needle holder and the suture was removed.A new suture was used to complete the procedure.There was no patient injury.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.One device and eleven sealed representative samples were a vailable for evaluation.The visual inspection of the opened sample noted five needles and two sutures.The sutures were attached to their needles.One suture was partially wound within the retainer.The other suture was removed from the retainer.One needle was received broken at the tip.Upon microscopic inspection, instrument marks were observed near the break site.Visual inspection of the breathable pouches and foil pouches indicated no breaches or abnormalities.The sutures were observed to be properly wound within the retainers.A tactile and microscopic inspection of the sutures was performed.No difficulty was experienced removing the sutures from the retainer.The wire diameter of the needles was verified and the measurement was made with a calibrated digital caliper.A bend moment test was performed on the sealed samples and test results met the minimum bend moment specification for this product.Based on the results of the bend moment test, the representative samples tested satisfactory.It was reported that the needle broke.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The needle should always be held in the middle where the diameter is greatest.Grasping the needle near the swaged end or the tip could cause bends, breaks, or damage the connection between the needle and suture.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.